MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31250170S
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation revealed the trochanteric nail to be the primary product.No deviations were found during review of the manufacturing and inspection documents (dhr).The implant was documented as faultless prior to distribution.An inspection was not possible because neither the implant nor x-rays were available.General aspects: one requirement for successful nail treatment is a timely bone healing in order to relive the nail over the progressing time of implantation.In this case the patient had been revised due to non-union of a neck fracture.The location of the neck fracture (medial or lateral) was not specified ¿ thus, it could not be determined if the used nail was suitable for this indication.As no medical records were presented the course of bone healing could not be verified in this case.Non-unions can have several reasons, i.E.Poor fracture reduction, boor bone quality, poor blood supply, bone diseases.Non-unions are listed as adverse effects in the ifu.Based on the given information the case is attributed to patient¿s condition; a relationship to the implant can be excluded because no product deficiency was reported.Review of complaint history, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).No non-conformity was identified.With given information a deficiency of the device was not verified.Device disposition is unknown.
 
Event or Problem Description
It was reported that during unknown date, an unknown gamma3 short nail was implanted for multiple injury of fracture of a clavicle and the femoral neck fracture.On (b)(6) 2016, surgical treatment again patient was revised to gamma3 long due to nonunion of the femoral neck fracture.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø10X170MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key6404870
Report Number0009610622-2017-00079
Device Sequence Number13594675
Product Code HSB
UDI-Device Identifier04546540375063
UDI-Public(01)04546540375063(11)151027(17)200930(10)K0D7631
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Catalogue Number31250170S
Device Lot NumberK0D7631
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;